Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 308, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 19, 2015, 8:08 PM EDT for 6 counties in Georgia. It was in force for 67 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 8:08 PM EDT (00:08 UTC)
- Expired
- Jul 19, 2015, 9:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 26 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:20 PM EDT | TSTM WND DMG | 2 Sw Adel, GA | TREE ON POWER LINE ON MORRISON CREEK ROAD. |
| Jul 19, 8:21 PM EDT | TSTM WND GST 53 | Moody Afb, GA | PEAK GUST OF 46 KNOTS OR 53 MPH |
| Jul 19, 8:57 PM EDT | TSTM WND DMG | Naylor, GA | TREE DOWN IN THE NAYLOR AREA OF LOWNDES COUNTY |
| Jul 19, 9:04 PM EDT | TSTM WND DMG | Valdosta, GA | TREE DOWN IN THE CITY OF VALDOSTA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1584 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246
WUUS52 KTAE 200008
SVRTAE
GAC019-027-071-075-173-185-200115-
/O.NEW.KTAE.SV.W.0308.150720T0008Z-150720T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
808 PM EDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
COOK COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
EASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
CENTRAL BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 915 PM EDT
* AT 807 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES SOUTHEAST OF NORMAN PARK TO NEAR ADEL...AND MOVING SOUTHEAST
AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
VALDOSTA...LAKELAND...ADEL...NASHVILLE...MOULTRIE...HAHIRA...
SPARKS...OMEGA...RAY CITY...NORMAN PARK...LENOX...I-75 AT EXIT
16...MOODY AIR FORCE BASE...REMERTON...MEIGS...MORVEN...BERLIN...
CECIL...ELLENTON AND ALLENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3077 8314 3078 8334 3097 8373 3132 8374
3133 8369 3133 8346 3128 8304 3119 8305
3118 8297 3087 8297
TIME...MOT...LOC 0007Z 301DEG 42KT 3117 8360 3114 8335
$$
42-DVD2 follow-up statements
404
WWUS52 KTAE 200034
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
834 PM EDT SUN JUL 19 2015
GAC071-200043-
/O.CAN.KTAE.SV.W.0308.000000T0000Z-150720T0115Z/
COLQUITT GA-
834 PM EDT SUN JUL 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLQUITT COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3077 8314 3078 8334 3097 8373 3104 8367
3103 8357 3108 8358 3112 8356 3119 8345
3128 8304 3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 0033Z 303DEG 39KT 3104 8346 3101 8312
$$
GAC019-027-075-173-185-200115-
/O.CON.KTAE.SV.W.0308.000000T0000Z-150720T0115Z/
LOWNDES GA-COOK GA-BROOKS GA-LANIER GA-BERRIEN GA-
834 PM EDT SUN JUL 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR LOWNDES...COOK...NORTHERN BROOKS...LANIER AND SOUTHEASTERN
BERRIEN COUNTIES...
AT 833 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF HAHIRA TO NEAR LAKELAND...MOVING SOUTHEAST AT 45 MPH. A
51 MPH WIND GUST WAS RECENTLY MEASURED AT MOODY AFB.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...ADEL...NASHVILLE...VALDOSTA...HAHIRA...SPARKS...RAY
CITY...I-75 AT EXIT 16...MOODY AIR FORCE BASE...REMERTON...MEIGS...
MORVEN...CECIL...ALLENVILLE...BARNEY...NAYLOR...VALDOSTA REGIONAL
AIRPORT...HANSELL...GREENWOOD AND GREGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3077 8314 3078 8334 3097 8373 3104 8367
3103 8357 3108 8358 3112 8356 3119 8345
3128 8304 3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 0033Z 303DEG 39KT 3104 8346 3101 8312
$$
42-DVD277
WWUS52 KTAE 200052
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 PM EDT SUN JUL 19 2015
GAC019-075-200102-
/O.CAN.KTAE.SV.W.0308.000000T0000Z-150720T0115Z/
COOK GA-BERRIEN GA-
852 PM EDT SUN JUL 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR COOK AND SOUTHEASTERN BERRIEN
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3085 8301 3085 8309 3080 8310 3077 8314
3078 8334 3097 8373 3104 8367 3103 8357
3108 8357 3105 8355 3105 8350 3103 8347
3103 8320 3106 8320 3106 8317 3115 8316
3115 8304 3118 8305 3118 8297 3087 8297
TIME...MOT...LOC 0052Z 306DEG 29KT 3087 8350 3092 8297
$$
GAC027-173-185-200115-
/O.CON.KTAE.SV.W.0308.000000T0000Z-150720T0115Z/
LOWNDES GA-BROOKS GA-LANIER GA-
852 PM EDT SUN JUL 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR LOWNDES...NORTHERN BROOKS AND LANIER COUNTIES...
AT 852 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF QUITMAN TO 6 MILES NORTH OF MAYDAY...MOVING SOUTHEAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...VALDOSTA...HAHIRA...I-75 AT EXIT 16...MOODY AIR FORCE
BASE...REMERTON...MEIGS...MORVEN...STOCKTON...TEETERVILLE...BARNEY...
NAYLOR...SAND HILL...VALDOSTA REGIONAL AIRPORT...I-75 AT EXIT 29...
COURTHOUSE...HANSELL...GREENWOOD...KINDERLOU AND BARRETTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3077 8314
3078 8334 3097 8373 3104 8367 3103 8357
3108 8357 3105 8355 3105 8350 3103 8347
3103 8320 3106 8320 3106 8317 3115 8316
3115 8304 3118 8305 3118 8297 3087 8297
TIME...MOT...LOC 0052Z 306DEG 29KT 3087 8350 3092 8297
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:57 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 19, 3:57 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT SUN JUL 19 2015
.Near Term [Through Tonight]...
Although there is some weakening in the upper level ridge, the CWA
still remains on the eastern side of this upper level ridge through
the near term. The hot temperatures continue and this combined with
the high dewpoints have allowed for heat index values in excess of
110 this afternoon. Will continue the heat advisory into this
evening and folks outside need to exercise caution and follow heat
safety rules.
Besides the heat, SB CAPE values range from 3000-4000 J/KG across
the CWA and thus there is plenty of instability in place to allow
for severe storms this afternoon. The main threat will be damaging
wind. Overall the hi-res models persist the thunderstorms over the
land into tonight, but diminish them for the second half of tonight.
There are a few exceptions though with one hi-res model and the NAM
showing an active pattern for the second half of the night. Have
gone with consensus though and am closer to the ECAM in the PoP
trend for tonight - inland storms initially diminishing with
activity increasing along the coast and marine areas by sunrise.
.Short Term [Monday Through Tuesday Night]...
A stretch of unsettled weather is likely to begin during the short
term period with our region located in a weakness between a ridge
to the west and east. As deep layer moisture increases on Tuesday,
expect good coverage of showers and storms. Model guidance is a
bit split on how much coverage, but there is reasonable agreement
that it should be a little drier to the north. As a result, have
the highest PoP values across North Florida through the short term
period. With more widespread convection expected, should finally
see a break in the heat with temperatures returning to the lower
90s during the afternoon.
.Long Term [Wednesday Through Sunday]...
A surface trough will develop into a weak area of low pressure over
the eastern portions of our CWA on Wednesday and remain there
throughout the week. A frontal boundary will stall just north of
our CWA causing higher chances for rain this coming week. On
Saturday, the front is expected to dip south toward the Gulf coast
keeping the highest PoPs to Northern FL. With an abundance of low
level moisture, PoPs are kept on the higher side of 45-65% with
the greatest chance for showers and thunderstorms in the
afternoon. With a higher chance for convection, highs will be in
the low 90s and lows in the mid 70s.
&&
.Aviation...
[Through 18Z Monday] Thunderstorms will fill in across the area this
afternoon, with gusty winds and lower vsbys expected when storms are
directly impacting the terminals. After storms dissipate in the
evening, some patchy fog development will be possible near DHN, ABY,
and VLD in the late night-early morning hours which should dissipate
shortly after sunrise.
&&
.Marine...
Light southwesterly winds will increase to moderate levels on
Tuesday and continue through the week as a period of unsettled
conditions develop over the marine area.
&&
.Fire Weather...
Humid conditions and increasing rain chances will preclude any fire
weather concerns this week, which is typical throughout the summer.
&&
.Hydrology...
Modest rises on area rivers and streams from rainfall earlier this
week have tapered off with all locations well below action stages.
A stretch of active weather looks to be developing, starting
Monday and continuing through at least Thursday. Precipitable
water values exceed 2 inches by Tuesday, and with weak steering
flow in place, expect some storms to produce very heavy rainfall,
which could cause some localized flooding, particularly if these
heavier amounts fall in an urbanized area.
Area streamflows are slightly below normal for this time of year
across the region, especially within the main stem river systems,
suggesting there's some storage capacity to handle some heavy
rainfall. Thus, the potential for river flooding is on the low
side with this storm system.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 91 76 91 77 / 40 70 30 70 30
Panama City 78 87 78 88 81 / 30 60 30 70 30
Dothan 75 94 75 95 75 / 30 50 30 60 30
Albany 76 94 76 93 74 / 30 50 30 50 20
Valdosta 75 91 75 92 75 / 40 70 30 70 30
Cross City 76 90 76 90 77 / 40 50 30 70 30
Apalachicola 78 86 79 86 80 / 30 60 30 70 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 8 PM EDT /7 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
Franklin.
GA...HEAT ADVISORY until 8 PM EDT this evening FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...HEAT ADVISORY until 7 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...JLF
SHORT TERM...GODSEY
LONG TERM...CHANEY/GODSEY
AVIATION...DVD
MARINE...GODSEY
FIRE WEATHER...WESTON
HYDROLOGY...GODSEYIn the hours before
Local storm report, Jul 19, 7:37 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
737 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 2 W BAUM 30.49N 84.13W
07/19/2015 LEON FL LAW ENFORCEMENT
TREES DOWN ON THE WEST BOUND SIDE OF THE ROAD NEAR
CHAIRES CROSSROADS AND HIGHWAY 90
&&
DVDLocal storm report, Jul 19, 7:41 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 3 WNW HARMONY CHURCH RD 31.68N 83.78W
07/19/2015 TURNER GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 32 NEAR HARMONY RD.
&&
EWESTONLocal storm report, Jul 19, 7:47 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
747 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG 1 NE BAUM 30.50N 84.08W
07/19/2015 LEON FL LAW ENFORCEMENT
TREE DOWN BLOCKING TRAFFIC AT WADESBORO ROAD AND BAUM
ROAD
0716 PM TSTM WND DMG 1 NNE BAUM 30.51N 84.08W
07/19/2015 LEON FL LAW ENFORCEMENT
TREE DOWN PARTIALLY BLOCKING TRAFFIC AT HIGHWAY 90 AND
BAUM ROAD
&&
DVDLocal storm report, Jul 19, 7:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 1 NNE CUFFIETOWN 31.75N 83.81W
07/19/2015 WORTH GA 911 CALL CENTER
TREE DOWN AT HIGHWAY 33 NEAR ROCKY MOUNT CHURCH RD.
&&
EWESTONLocal storm report, Jul 19, 7:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 3 NNW CUFFIETOWN 31.78N 83.84W
07/19/2015 WORTH GA 911 CALL CENTER
TREE DOWN NEAR JB ODOM RD AND CHAMPION RD.
&&
EWESTONLocal storm report, Jul 19, 8:00 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 4 ENE POULAN 31.53N 83.72W
07/19/2015 WORTH GA 911 CALL CENTER
TREE DOWN NEAR WHIDDON MILL RD.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:57 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 48 min |
| Jul 20, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Early | 34 min |
| Jul 20, 6:36 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee | 39 min |
| Jul 20, 7:08 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.